has been put on lexapro by his Dr. She says that it is approved for children his age, but I am worried and wish to have him taken off of it. She tells me that I have to have both mine and the fathers consent to have him taken off of it. Please help
This sounds completely nuts- but not being a doctor and not knowing the particulars makes it hard to respond. I would only note that there are lawsuites against manufacturers of SSRIs that have been used on chlildren and teenagers. Generally I believe it is agreed that children should not be given these drugs. Search the web for SSRIs children lawsuits and like that. I have read that SSRIs interfere with developement in children causing often sever and irreversible effects. Also get a second opinion from another doctor. Write your congressman/women- this is serious!
First let me say that I would be concerned too. Lexapro literature contains warnings concerning use the use of antidepressants in people less than 24 years of age. I reviewed the literature further and found the following:
Adverse events were collected in 576 pediatric patients (286 Lexapro, 290 placebo) with major depressive disorder in double-blind placebo-controlled studies. Safety and effectiveness of Lexapro in pediatric patients less than 12 years of age has not been established.
Therefore, Lexapro has not been studied in patients of your child's age. I would be very careful and watch your son for adverse symptoms. May I ask why he was put on the Lexapro in the first place?
As far as the issue between your ex, I'm assuming, and yourself, that is a sticky one as I don't know what the decree stipulates concerning your children. You may need to consult the decree if you have one, and a lawyer if further problems arise.
If you need to talk further please don't hesitate to post. I will add you to my friend's list and feel free to private message me, if you so desire,
Hello lisa1981. I was on lexapro for some time. However, this is about your son. I find this... not sure, but this does not sit well with me. What reasons that this dr. gave you for putting him on this medication that I would question. I am sure that your son has problems, difficulties and medication is needed. This medication is also used as an anti-anxiety pill. I do not know what is going on in your boys life. I know by coming here and asking for help, hey, you're a loving mom. There are things that can be done. Please, contact another dr. for an another opinion, or advice. You can telephone various mental health services, in your area, state, and national. Try several numbers, get answers. They might just turn out to be positive. When it comes to children, and I've said this before, in other posts of mine, children are just that. They have no say, for they are children.
We, as adults, have a choice. The little ones rely on us to make that for them. I hope that you come back, post a message, tell us how you and him are doing.I am not suggesting that what this dr. is perscribing is "wrong". I only would like you to feel comfortable in your own knowledge that with whatever medication he is going to be taking, or is currently on, is the best for your boy. Best wishes and thoughts lisa1981, for you, your son, and family.
I too would be concerned about your son being on this drug. Never heard of both parents having to sign something to get their child off of something. A suggestion from me would be to get a second opion. This doesn't sound right at all. Would hate to see your son harm himself. My best regards...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Apr 2012 • 2 answers
Posted 28 May 2013 • 2 answers
Posted 10 Jun 2013 • 1 answer
Posted 7 Sep 2014 • 2 answers
Posted 23 Jun 2016 • 2 answers